I am writing for my Dad who is 70 year old. He came to Canada in Nov 2010. He was a man who was quite healthy who goes for his 20km walk and does all his daily routines. . But everything has changed from last two months. By March he had burning sensation in his stomach , which he said used to spread to whole of his body. He went through all tests like endoscopy, blood, ultrasound etc. And all were normal. In April end he had a seizure started with blurred speech, he became stiff and then had the seizure, he was take to hospital, where they did his blood test and said sodium was low. he was in the hospital for a week. after two days in the hospital he again had seizures. he had his CT , MRI done which was normal and EEG showed abnormal, he was put to 300 mg dilatin but he had lots of side ffects his full body was numbness ,pover concentraction, unwanted thoughts, he was still not well with the medicine .He had another eeg with normal result and I kept trying to get to the neouro but by the time I go the appt , he again had a seizure this month June 12ths, it started with diff to talk, full body go stiff , after 2-3 episodes of that he had two seizure with in half an hour which lasted for 2-3 minutes. he was taken to hospital, increased his dilating to 350mg .Had third eeg with normal result, got discharged but he still had confusing body gets still do now what is happening or what to do .nobody can figure out what is happening. all in may family are concern as this is the first time we are experience or knowing about seizure.
The only medication my dad used to take was amolopine 2.5 mg and lorazepam for his Meiners disease. I did lot of browsing and read from blogs about lorazepam ,I checked with my dad abt lorazepam ,and he said he was prescribed that for his menier's disease , he started with 1mg 20yrs, 2mg next 6yrs, and from last 5yrs he used to take 1mg in the morning and 3mg in the evening. My dad came to live with us here in Canada. When he was for his physical check with family dr here , Dr said she will not prescribe Activan, which he heard from many doctors. My dad by his own started reducing the lorazepam in March to 1.5mg (at night) from 4mg a day that he used to take. We did not about this. This was new information - I browsed and checked on lorazepam withdrawal and the blogs and comments about the side effect seem to be same and happening with my Dad. we saw new neurologist -discussed all this, Dr want him to gradually move to lamictal from dilatin due to side affects my dad was having. .He took 200mg dilatin and 50mg lamitcal from June 21st, and from last Tuesday June 28 he is taking 200mg(am/pm 100mg each) dilatin and 100 mg(50 mg each in am and pm) lamitcal, June29th he again lost his speech , body got stiff confused . this happen twice . And june 30th he had 7 times this episode and in the night he threw up 3-4 times. I called the neurologist and was today to start my next weeks schedule from the same day that is June 30th -75mg lamitcal in am and pm(total150 mg) along with the 100mg dilatin only in am . July 1st he still was not keeping well. He had twice the stiffness and unable to talk or move. June 2nd today morning after taking the 75mg lamitcal , he became stiff and diff in speaking three times in the morning. he had weird feeling , scarey thought etc. today night after taking his dilatin 100mg at 8.15pm by 8.30pm again he got frozen. this happen twice. Not sure if it is medication or something else.We all are really concern and very worried. All are stressed out not knowing what we could do. I am asking for opinions on different blogs but nobody is answering. Can someone please give your opinion or suggestion .